MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL JELCO PROTECTIV SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ITALIA SRL JELCO PROTECTIV SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Catalog Number 308000---801
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.Investigation summary: the affected device was returned for evaluation.It has been visually inspected to check any anomaly that could have been resulted in resistance during the venipuncture.No anomalies were detected related to the shape of the needle or catheter.Difficulties during the insertion could potentially be related to bevel defects so its characteristics (trim length and wall thickness) have been measured.There is an imperfect bevel with bevel tip damage that reduces functionality of the catheter.Based on the results achieved, there is no evidence that the product does not comply with the specifications.All the tests applicable to the alleged defect have been performed on the unused returned sample confirming it a compliant product, therefore the complaint could not be confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.The root cause not found since the complaint is not confirmed.Based on the evidence available, the reported allegation is not confirmed therefore no action will be implemented at this time.Complaints data will continue to be monitored.
 
Event or Problem Description
It was reported a difficulty in pricking the patient and getting into the vein.The catheter hangs in the patient's vein and in some cases, they failed to introduce the catheter to the patient even after 4 attempts.There was patient involvement and unknown patient harm reported.

Brand Name
JELCO PROTECTIV SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key20156907
Report Number3004187702-2024-00034
Device Sequence Number19892679
Product Code FOZ
UDI-Device Identifier10351688071330
UDI-Public(01)10351688071330(17)270416(10)6005271
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number308000---801
Device Lot Number6005271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown